Ohio, 2004

Flood and Damaging Winds in Ohio, July 10, 2004

July 10, 2004 · NWS ILN · 8 events in 6 counties and zones

7 thunderstorm wind, 1 flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$25,000
Crop damage
None recorded
Events
8

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before the first event at Jul 10, 2:16 PM EST, 1 hour 19 minutes earlier.

Area forecast discussion, Jul 10, 2:16 PM EST, 1 hour 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
316 PM EDT SAT JUL 10 2004

.SHORT TERM (TONIGHT THROUGH MONDAY NIGHT)...
KILN RADAR INDICATED SHOWERS AND THUNDERSTORMS DEVELOPING MAINLY
ALONG AND SOUTH OF A WEAK BOUNDARY LOCATED EAST-WEST THROUGH CENTRAL
OHIO AND CENTRAL INDIANA THIS AFTERNOON. EXPECT THIS ACTIVITY TO
DIMINISH SOME WITH THE LOSS OF DAYTIME HEATING BUT THREAT WILL
REMAIN ALL NIGHT. WILL START WITH LIKELY POPS...MAINLY CENTRAL AND
SOUTH...AND DECREASE TO CHANCE OF PRECIPITATION OVERNIGHT. GFS AGAIN
EXHIBITING CONVECTIVE FEEDBACK PROBLEMS AND PREFER TO TREND TO ETA
SOLUTION. WEAK SHORT WAVE MOVES THROUGH TONIGHT AND AGAIN ON MONDAY
WHEN WE GET INTO NW FLOW. KEPT POPS IN CHANCE CATEGORY THROUGH OUT
SHORT TERM. CONTINUED CLOSE TO CURRENT FORECAST TEMPERATURES AND A
BLEND OF ETA AND GFS.
&&

.LONG TERM (TUESDAY THROUGH FRIDAY)...
UPPER LOW BUILDS DOWN INTO THE GREAT LAKES AND OHIO VALLEY THROUGH
THE END OF THE WEEK.  WILL KEEP MENTION OF RW/TRW UNTIL AXIS OF TROF
PASSES WHICH IS ON WED INTO WED NIGHT.  COOLER LESS MUGGY CONDITIONS
CAN THEN BE EXPECTED FOR THE END OF THE WEEK AS NWLY FLOW ALOFT
CONTINUES.  A SECONDARY TROF APPROACHES FOR THE LATTER HALF OF THE
WEEKEND BRINGING A SOME RETURN FLOW OUT OF THE SOUTH (I.E. WARMER
AND MUGGIER CONDITIONS).

&&

.AVIATION (18Z-18Z)...

H5 S/W RUNNING INTO MEAN RIDGING WILL FLATTEN OUT AND LEAVE AN
ENHANCED AREA OF VORTICITY OVER OHVLY THIS AFTERNOON AND TONIGHT...
BEFORE SLOWLY DYING OUT AND MOVING ESE ON SUN. SFC BOUNDARY IN SRN
FCST AREA PER MSLP FIELD IS PROBABLY FURTHER N WHERE LOWER DEWPOINTS
IN THE UPPER 60S ARE NOTED...FROM NE OH THROUGH NRN IL. REST OF AMS
IS QUITE JUICY WITH LOW TO MID 70S DWPTS AND WEAK WIND FIELDS.

PROBLEM WITH TAFS IS THAT POPUP THUNDERSTORMS WILL BE AROUND THIS
AFTERNOON AND LIKELY TRANSITION TO MORE SHOWERY PRECIP TONIGHT WITH
JUST ISOLD THUNDER. THIS STILL LEAVES 4 HOUR GROUPINGS IN THE TAFS
BECAUSE OF TEMPO RULE. THINKING IS THAT THERE WILL BE ABOUT 30%
COVERAGE EARLY THIS AFTERNOON AND THEN HAVE AN HOUR OR THREE THIS
EVENING OF PREVAILING THUNDERSTORMS AT ANY TAF SITE. NO MAJOR
DISTINCTIONS BETWEEN TAFS AS THEY ARE ALL UNDER THE SAME AIRMASS AND
EQUALLY SHARE THE CHANCE OF POPUP STUFF THIS AFTERNOON...AND SHOWERY
ACTIVITY TONIGHT AND TOMORROW.

&&
.ILN WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
KY...NONE.
OH...NONE.
&&
Hazardous weather outlook, Jul 10, 3:55 AM EST, 11 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
455 AM EDT SAT JUL 10 2004

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-110854-
ADAMS OH-AUGLAIZE OH-BOONE KY-BRACKEN KY-BROWN OH-BUTLER OH-
CAMPBELL KY-CARROLL KY-CHAMPAIGN OH-CLARK OH-CLERMONT OH-CLINTON OH-
DARKE OH-DEARBORN IN-DELAWARE OH-FAIRFIELD OH-FAYETTE OH-FAYETTE IN-
FRANKLIN OH-FRANKLIN IN-GALLATIN KY-GRANT KY-GREENE OH-HAMILTON OH-
HARDIN OH-HIGHLAND OH-HOCKING OH-KENTON KY-LEWIS KY-LICKING OH-
LOGAN OH-MADISON OH-MASON KY-MERCER OH-MIAMI OH-MONTGOMERY OH-
OHIO IN-OWEN KY-PENDLETON KY-PICKAWAY OH-PIKE OH-PREBLE OH-RIPLEY IN-
ROBERTSON KY-ROSS OH-SCIOTO OH-SHELBY OH-SWITZERLAND IN-UNION OH-
UNION IN-WARREN OH-WAYNE IN-
455 AM EDT SAT JUL 10 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN INDIANA...NORTHERN
KENTUCKY AND THE SOUTHWEST QUARTER OF OHIO.

.DAY ONE...TODAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

The radar

The Cincinnati radar (KILN), 69 km away, was scanning. The volume nearest the first event began at 20:36 UTC.

Open the radar archive at this moment

Event by event

7 thunderstorm wind, 1 flood. Local standard time, as filed.

Thunderstorm Wind, Butler

When
July 10, 3:35 PM EST to 3:43 PM EST
Where
Butler County, Collinsville
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
LAW ENFORCEMENT
Coordinates
39.517, -84.617

Trees were downed.

Thunderstorm Wind, Brown

When
July 10, 3:45 PM EST to 3:48 PM EST
Where
Brown County, Mt Orab
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
LAW ENFORCEMENT
Coordinates
39.050, -83.917

Trees and power poles were knocked down.

Thunderstorm Wind, Hamilton

When
July 10, 3:45 PM EST to 3:48 PM EST
Where
Hamilton County, Sharonville
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
LAW ENFORCEMENT
Coordinates
39.267, -84.400

Large tree limbs were downed across a few roads.

Thunderstorm Wind, Warren

When
July 10, 4:15 PM EST to 4:22 PM EST
Where
Warren County, Mason
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
LAW ENFORCEMENT
Coordinates
39.367, -84.317

Trees were knocked down.

Thunderstorm Wind, Clermont

When
July 10, 4:30 PM EST to 4:33 PM EST
Where
Clermont County, Batavia
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
LAW ENFORCEMENT
Coordinates
39.067, -84.167

Trees were downed.

Thunderstorm Wind, Clermont

When
July 10, 5:20 PM EST to 5:23 PM EST
Where
Clermont County, Williamsburg
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
LAW ENFORCEMENT
Coordinates
39.050, -84.050

Trees were downed.

Thunderstorm Wind, Brown

When
July 10, 5:20 PM EST to 5:23 PM EST
Where
Brown County, Mt Orab
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
LAW ENFORCEMENT
Coordinates
39.050, -83.917

A couple of trees were knocked down.

Flood, Miami

When
July 10, 10:40 PM EST to 11:30 PM EST
Where
Miami forecast zone
Reported by
LAW ENFORCEMENT
Coordinates
40.053, -84.229 (the zone’s center; the record gives no point)

Thunderstorms produced two to three inches of rain across northern Miami county during the late evening. Several roads were flooded from the heavy rain.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2004Every state in 2004This day in weather historyWarnings in Ohio, July 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5417141, 5417142, 5417143, 5417202, 5417201, 5417203, 5417204, 5417205.